MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1637
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.The facility sent the device to sterilmed for reprocessing.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr could not be performed as the lot/serial number was not reported.The reported event could be attributed to damage to the identification label on the plug due to handling conditions.The instructions for use (ifu) state: - the lf1637 instrument is intended for use only with the covidien forcetriad energy platform.Use of this instrument with other covidien generators or with generators produced by other manufacturers may not result in the desired tissue effect, may result in injury to the patient, or surgical team, or may cause damage to the instrument.- these instruments are only intended for use by individuals with adequate training and familiarity with the specific procedure being undertaken.Use of this equipment without such training may result in serious unintended patient injury.For further information about techniques, complications and hazards, consult the medical literature.- before beginning the procedure, verify overall compatibility of all instruments and accessories.- insert the connector into the receptacle on the generator.Follow the instructions in the generator user¿s guide to complete the setup procedure.- inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker if it is not in acceptable condition for the procedure.- examine all ligasure system and instrument connections before using.Improper connection may result in arcing, sparks, accessory malfunction, or unintended surgical effects.- inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team or cause damage to the instrument.If damaged, do not use.The reported event will continue to be monitored through post-market surveillance.(b)(4).
 
Event or Problem Description
It was reported the patient was scheduled for a lap nissen.The patient was anesthetized and intubated.An incision was made and the trocar was placed.When hooking up the ligasure, the triad unit signaled an error message stating the instrument was not recognized.The procedure was stopped and troubleshooting was performed on the equipment.Covidien was called to determine the cause of the error message and to see if the problem could be fixed.They stated the software must be updated by a covidien service person.The decision was made to cancel the case and reschedule the patient.A subsequent procedure was scheduled and completed.The patient has made a full recovery.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6464990
Report Number0001056128-2017-00056
Device Sequence Number563534
Product Code NUJ
UDI-Device Identifier00885825017620
UDI-Public(01)00885825017620
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K133578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLF1637
Device Catalogue NumberLF1637RR
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2017
Initial Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age39 YR